I can tell you this, hypo often causes depression, so as you are treating your hypo, your depression is probably beginning to subside and thus the need for less meds. If you do not need the meds, you body will react that way. I am not sure about wellbutrin affecting blood results, but I do know that Dopamine can decrease tsh... so it might, I am not sure.
Oh and also, armour has T3 in it, which if in too high of a dose can cause insomnia and heart racing. or with the 2 combined, may be too much stimulation.
Actually low or high T3 can cause insomna and heart issues.
My thoughts here are for you to get a complete thyroid panel done
Welbutrin is a seritonin inhabitor and the meds usually INCREASE hypOthyroid symptoms. Its a blocker on thyroid hormones so I lean to think your insomnia is more hypo related than hyper due to the Xanax.
You need the labs and have to make a decision about these 2 drugs. You will either remain off somewhat with your Armour if you chose to stay on Xanax - or better yet, ween off the Xanax and then adjust your thyroid hormones naturally with the Armour so all the hypo symptoms leave and you truly are well then again without that garbage anxiety meds causing you grief.
Thanks for your suggestion!
Here are my latest blood test results.
TSH = .009 (range .45 - 4.50)
Free T4 = .97 (range .82 - 1.77)
Free T3 = 3.9 (range 2.0 - 4.4)
I am still taking 150mg a day of Wellbutrin, but I am weaning off in the next month or so. My doc wants me to re-test in about 3 months to give my body a chance to adjust to being without the Wellbutrin.
He said I could take a bit more of the Armour if I wanted to - that there was still room for an increase.
Would you suggest given the numbers above to increase only 1/2 a tablet or a full grain?
I did tell the nurse I had noticed I couldn't keep extra weight off very easy...and the swelling in my legs is kind of common....she didn't really comment except seemed to agree that my body just needed to adjust??
Thanks in advance for your thoughts and suggestions!!
BTW, I forgot to mention, I have not had any more insomnia episodes or racing heart beats that I can remember since I reduced the Wellbutrin. I have not changed the Armour amount...but now since the test results, I have started taking 1/2 tablet more....not much difference so far...
It seemed easier to take the levoxyl and cytomel, but I really am hoping the armour will come through for me!
Thank you for your posting. For many years, my doctor has been unable to explain why I register low in the T4 and T3, and yet my TSH level was in the dangerous low level of causing osteoporosis for women. My T4 has always been borderline low normal. My T3 is always below the normal range, indicating a present need to raise it. However, when the doctor looked at the greatly suppressed TSH level, he has always been hesitant to raise my thyroid levels. My TSH level is usually .05...which is very low from the lowest normal range of the TSH.
I have been on 200 mg of Wellbutrin, and 20 mg of Prozac for many years. I have never known the connection between dopamine and a decreased TSH reading until today. This would make total sense to me, though. I have symptoms of hypothyroidism, and my T3 and T4 indicate such, however, the TSH levels indicate that I have too much thyroid production.
I will discuss this issue with my doctor, who has always been known to be an expert in the field of thyroid problems, but doesn't know much about antidepressants.
I wish you luck talking with your doctor! What are you currently taking? Are you also on Armour?
I am now completely off of Wellbutrin! :) I was very tired for a while, probably a reaction to coming off the Wellbutrin, so I increased the dosage of Armour to 4 tablets a day (60mg each). I will retest in another month or so. I will be very curious where my levels are. I am now trying to make sure I have selenium and use sea salt in my diet per my trainer who is a nutritionist. It may be that when I level off, I might have to reduce the Armour back a bit. I am so thankful I have a doctor that allows me to do so based on how I feel.
Let me know your progress! It is possible you will be able to get off all antidepressants once your thyroid levels are higher. I will say Armour was the only reason I was able to get off the antidepressants. Synthroid, levoxyl or cytomel didn't change the anxiety and depression...only Armour! :)
I take dessicated thyroid 30mg twice a day and was wondering if Wellbutrin xl will affect my thyroid. It's difficult to find a doctor who is familiar with anything other than synthroid. Do I increase my thyroid or start taking wellbutrin xl?